I am a physician and have degenerative disk disease with almost complete loss of disk space at L5-S1, and foraminal stenosis which is worse on the right. I had chymopapain injection of a herniated disk 25 years ago.I started experiencing an exacerbation in June, first in the back, then in the legs. To cut a long story short, I have failed all other modalities and am planning a minimally invasive TLIF with a fine surgeon I know. The strange thing is that I have some atrophy on the LEFT leg,( which doesn't bother me nearly as much as the right), both in the quads and calves. The MRI shows no other disease, and EMG/nerve conduction studies do not show a neuropathy, just early signs of denervation in the lower lumbar paraspinal muscles.I don't really feel weakness, but my wife of 30 years, an experienced physical therapist noticed it, and measurements confirm about 1/2" less circumference. There is obviously less muscle bulk. Is this just a red herring? What could be the cause? I am doing a lot less leg work at the gym because of my back, but why atrophy on one side? Thanks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.